Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 95, NWS Memphis, TN

May 26, 2008Prentiss County, Tishomingo County, Mississippi

NWS Memphis, TN issued this flash flood warning at May 26, 2008, 5:26 PM CDT for Prentiss County, Tishomingo County, Mississippi. It was in force for 109 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2008, 5:26 PM CDT (22:26 UTC)
Expired
May 26, 2008, 7:15 PM CDT
In force
109 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Prentiss County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 5:30 PM CDTFLASH FLOOD5 Nne Booneville, MSCOUNTY ROAD 1121 CLOSED DUE TO EXCESSIVE WATER
May 26, 6:00 PM CDTFLASH FLOOD5 Nne Booneville, MSCOUNTY ROAD 1121 CLOSED DUE TO EXCESSIVE WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2114 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 262226
FFWMEG
MSC117-141-270030-
/O.NEW.KMEG.FF.W.0095.080526T2226Z-080527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 730 PM CDT

* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS DOPPLER
  RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TISHOMINGO...THRASHERS...MIDWAY...JUMPERTOWN...IUKA...BURTON AND
  BOONEVILLE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3452 8854 3452 8873 3472 8872 3477 8849
      3476 8837 3480 8835 3484 8819 3482 8810
      3447 8816 3448 8853
TIME...MOT...LOC 2226Z 180DEG 0KT 3460 8845

$$
2 follow-up statements
000 
WGUS74 KMEG 262333
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
634 PM CDT MON MAY 26 2008

MSC117-141-270030-
/O.CON.KMEG.FF.W.0095.000000T0000Z-080527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-PRENTISS MS-
634 PM CDT MON MAY 26 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
PRENTISS AND SOUTHERN TISHOMINGO COUNTIES...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 4 HOURS 
DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN 
ACROSS THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TISHOMINGO...
THRASHERS...MIDWAY...JUMPERTOWN...IUKA...BURTON AND BOONEVILLE.

.ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

LAT...LON 3452 8854 3452 8873 3472 8872 3477 8849
      3476 8837 3480 8835 3484 8819 3482 8810
      3447 8816 3448 8853
TIME...MOT...LOC 2334Z 180DEG 0KT 3460 8845

$$
000 
WGUS74 KMEG 270015
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
715 PM CDT MON MAY 26 2008

MSC117-141-270025-
/O.CAN.KMEG.FF.W.0095.000000T0000Z-080527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-PRENTISS MS-
715 PM CDT MON MAY 26 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PRENTISS AND
SOUTHERN TISHOMINGO COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3452 8854 3452 8873 3472 8872 3477 8849
      3476 8837 3480 8835 3484 8819 3482 8810
      3447 8816 3448 8853
TIME...MOT...LOC 0015Z 180DEG 0KT 3460 8845

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:44 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 26, 3:44 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
344 PM CDT MON MAY 26 2008

.DISCUSSION...

HEAVY RAINFALL...POSSIBLE LOCAL FLASH FLOODING...AND POSSIBLE
SEVERE THUNDERSTORMS THE REST OF THIS AFTERNOON THROUGH TUESDAY
NIGHT ARE THE MAIN CONCERNS.

LATEST MODELS WERE IN FAIR AGREEMENT. USED A BLEND AND DID NOT
MAKE MANY CHANGES TO THE PREVIOUS FORECAST.

AT 330 PM CDT...NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL WERE OCCURRING FROM NEAR BOLIVAR TO SAVANNAH TN WHERE
MOISTURE WAS CONVERGING ON THE BACK SIDE OF A DEPARTING LOW
PRESSURE DISTURBANCE/SHORT WAVE. TEMPERATURES RANGED FROM THE
UPPER 60S IN RAIN COOLED AIR NEAR PARIS TN TO LOWER 90S AT MANY
LOCATIONS SUCH AS MEMPHIS...JONESBORO AR...AND TUNICA MS.
ADDITIONAL ISOLATED STORMS WERE DEVELOPING OVER NE AR.

THROUGH 10 PM CDT...SHOWERS AND THUNDERSTORMS WILL SLOWLY DIMINISH
NEAR THE LINE MENTIONED IN THE PARAGRAPH ABOVE AS THE LOW PRESSURE
DISTURBANCE CONTINUES TO MOVE EAST. UNTIL THEN...AN ADDITIONAL 1
TO 3 INCHES OF RAINFALL MAY OCCUR IN THESE AREAS. A FEW ADDITIONAL
STORMS MAY DEVELOP...MAINLY NORTH OF INTERSTATE 40. A STORM OR
TWO OF THESE MAY BE STRONG TO PERHAPS SEVERE WITH DAMAGING WINDS
UP TO 60 MPH AND LOCALLY HEAVY RAINFALL WHICH COULD CAUSE
LOCALIZED FLASH FLOODING. WIDESPREAD SEVERE STORMS ARE
NOT ANTICIPATED.

AFTER 10 PM CDT...THINK THERE WILL BE A LULL IN ACTIVITY UNTIL
PERHAPS AFTER 4 AM CDT WHEN ANOTHER LOW PRESSURE DISTURBANCE/SHORT
WAVE AND LIKELY MCS APPROACHES FROM THE NORTHWEST. KEPT THE
HIGHEST RAIN CHANCES NORTH OF INTERSTATE 40...CLOSER TO THE COLD
FRONT AND BEST AREA OF FOCUS FOR CONVECTION. BELIEVE THE BULK OF
THE RAIN WILL ARRIVE AFTER 7 AM CDT TUESDAY.

TUESDAY...THINK MOST OF THE MIDSOUTH WILL BE AFFECTED BY SHOWERS
AND THUNDERSTORMS...SO KEPT HIGH RAIN CHANCES IN THE FORECAST.
THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE AREA...WHICH
SEEMS REASONABLE CONSIDERING THE AIR WILL AGAIN BE VERY UNSTABLE
WITH SBCAPES AROUND OR ABOVE 2500 J/KG. DAMAGING WINDS ARE THE
MAIN HAZARD AGAIN WITH PERHAPS SOME SMALL HAIL...THOUGH HAIL SIZE
SHOULD REMAIN SMALL WITH VERY WARM ATMOSPHERIC TEMPERATURE
PROFILES...FREEZING LEVEL AROUND 14000 FT MSL. AREAS NORTH OF
INTERSTATE 40 WILL BE AFFECTED MORE BY THE WET WEATHER DURING THE
MORNING AND EARLY AFTERNOON HOURS...WHILE AREAS SOUTH WILL GET WET
DURING THE AFTERNOON HOURS.

THINK HEAVY RAINFALL MAY BE THE BIGGER CONCERN ON TUESDAY AS
PRECIPITABLE WATER VALUES APPROACH 2 INCHES. EARLIER THIS
AFTERNOON...OVER 3 INCHES OF RAIN FELL NEAR LEXINGTON TN...SO
WITH THE SAME JUICY AIRMASS IN PLACE...THINK ISOLATED AREAS COULD
SEE AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL...WHICH MAY CAUSE
FLASH FLOODING. DO NOT THINK FLOODING WILL BE WIDESPREAD ENOUGH
TO WARRANT A FLASH FLOOD WATCH.

TUESDAY NIGHT INTO WEDNESDAY...SHOWERS AND STORMS SHOULD SLOWLY
MOVE SOUTH OF THE AREA AND SLIGHTLY DRIER AREA SHOULD FILTER IN
FROM THE NORTH WITH THE WEAK COLD FRONT PASSAGE. STILL KEPT CHANCE
FOR SHOWERS AND STORMS DURING THIS TIME FRAME...BUT REALLY THINK
THE HEAVIEST RAIN WILL BE SOUTH OF THE AREA. MUGGY CONDITIONS WILL
CONTINUE...BUT CLOUDS SHOULD KEEP TEMPERATURES DOWN SOME ON
WEDNESDAY...MAINLY IN THE LOWER 80S.

WEDNESDAY NIGHT THROUGH NEXT MONDAY...DID NOT ALTER THE
PREVIOUS FORECAST MUCH. APPEARS GENERALLY A DRY PATTERN MAY
OCCUR DURING THIS PERIOD WITH TEMPERATURES BECOMING ABOVE NORMAL
BY THE WEEKEND. HOWEVER...FORECAST CONFIDENCE REMAINS FAIRLY LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  87  71  84 /  30  70  40  40
MKL  70  84  67  81 /  40  70  40  40
JBR  71  86  69  81 /  50  70  40  30
TUP  71  86  69  85 /  20  60  30  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

MBS
Hazardous weather outlook, May 26, 3:22 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT MON MAY 26 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-272230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
322 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY RAINFALL OF 2 TO 4 INCHES MAY OCCUR AND CAUSE FLASH FLOODING
ROUGHLY WITHIN 25 MILES OF A BOLIVAR TO SAVANNAH TENNESSEE LINE
THROUGH 7 PM CDT...INCLUDING THE SELMER...LEXINGTON...PARSONS...IUKA...
AND BOONEVILLE AREAS.

A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
THE MIDSOUTH...MAINLY BEFORE 10 PM CDT PARTICULARLY ALONG AND
NORTH OF A JONESBORO ARKANSAS TO TUPELO MISSISSIPPI. DAMAGING WINDS
UP TO 60 MPH ALONG WITH HAIL UP TO THE SIZE OF DIMES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH ON TUESDAY. THESE STORMS MAY PRODUCE DAMAGING WINDS UP TO
60 MPH AND HAIL UP TO THE SIZE OF PENNIES.

HEAVY RAINFALL OF 2 TO 4 INCHES ARE POSSIBLE ON TUESDAY ACROSS
THE MIDSOUTH IN SOME LOCATIONS. FLASH FLOODING MAY RESULT IN
A FEW AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY LOCALLY BE REQUIRED THROUGH 10 PM CDT
TONIGHT ACROSS PARTS OF THE MIDSOUTH. SPOTTER ACTIVATION MAY BE
REQUESTED ON TUESDAY AS WELL.

MBS

In the hours before

Special weather statement, May 26, 1:20 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT MON MAY 26 2008

TNZ021-050-052-054-089-090-261915-
CARROLL TN-FAYETTE TN-HENDERSON TN-HAYWOOD TN-MADISON TN-HARDEMAN TN-
120 PM CDT MON MAY 26 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF SPRING CREEK TO
7 MILES SOUTHWEST OF DANCYVILLE AT 120 PM CDT...MOVING NORTHEAST AT
35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CARROLL...FAYETTE...HARDEMAN...HAYWOOD...HENDERSON AND
MADISON COUNTIES...INCLUDING THE CITY OF JACKSON...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
215 PM CDT.

KNS
Special weather statement, May 26, 1:26 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT MON MAY 26 2008

MSZ005-006-009-261930-
ALCORN MS-TISHOMINGO MS-PRENTISS MS-
126 PM CDT MON MAY 26 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM GLEN TO 8 MILES SOUTHWEST OF BURTON
AT 126 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING THE
CITIES OF BOONEVILLE...CORINTH AND IUKA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 230 PM
CDT.

KNS
Special weather statement, May 26, 2:00 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
200 PM CDT MON MAY 26 2008

TNZ053>055-090>092-262000-
DECATUR TN-HENDERSON TN-CHESTER TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN-
200 PM CDT MON MAY 26 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  DECATUR COUNTY IN TENNESSEE...
  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF PARSONS TO 13
MILES SOUTHWEST OF MASSEYVILLE AT 200 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CHESTER...DECATUR...HARDEMAN...HARDIN...HENDERSON AND
MCNAIRY COUNTIES...INCLUDING THE CITIES OF HENDERSON...LEXINGTON...
SAVANNAH AND SELMER...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 PM CDT.

KNS
Local storm report, May 26, 2:43 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND DMG     MEDON                   35.46N 88.87W
05/26/2008                   MADISON            TN   LAW ENFORCEMENT

            TREES DOWN ON HWY 18 NEAR MEDON

0145 PM     TSTM WND DMG     5 ENE MEDON             35.49N 88.78W
05/26/2008                   MADISON            TN   LAW ENFORCEMENT

            TREES DOWN ON PARKBURG LANE

&&

TAB
Special weather statement, May 26, 2:59 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT MON MAY 26 2008

TNZ055-090>092-262100-
DECATUR TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN-
259 PM CDT MON MAY 26 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  EAST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 10 MILES SOUTH OF DECATURVILLE TO 13
MILES WEST OF SELMER AT 259 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DECATUR...HARDEMAN...HARDIN AND MCNAIRY COUNTIES...
INCLUDING THE CITIES OF SAVANNAH AND SELMER...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400
PM CDT.

KNS
Local storm report, May 26, 5:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND DMG     MEDON                   35.46N 88.87W
05/26/2008                   MADISON            TN   LAW ENFORCEMENT

            TREES DOWN ON HWY 18 NEAR MEDON

0145 PM     TSTM WND DMG     5 ENE MEDON             35.49N 88.78W
05/26/2008                   MADISON            TN   LAW ENFORCEMENT

            TREES DOWN ON PARKBURG LANE

0410 PM     HAIL             3 N RAMER               35.11N 88.62W
05/26/2008  E0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            NICKEL SIZE HAIL

0425 PM     TSTM WND DMG     3 NNE FULTON            34.30N 88.38W
05/26/2008                   ITAWAMBA           MS   LAW ENFORCEMENT

            TREES DOWN AT JOHN RANKIN HWY AND SCENIC HILLS ROAD

0510 PM     HAIL             5 N WEINER              35.69N 90.90W
05/26/2008  E0.75 INCH       POINSETT           AR   FIRE DEPT/RESCUE

            PENNY SIZE HAIL ON HWY 49 5N OF WEINER

&&

TAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:07 PM CDTAreal Flood AdvisoryMEGAlcorn, Prentiss, Tishomingo113 min
May 26, 2:30 PM CDTFlash Flood WarningMEGPrentiss, Tishomingo3 hr
May 26, 4:18 PM CDTSevere Thunderstorm WarningMEGItawamba42 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.